Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 69, NWS State College, PA

June 12, 2015McKean County, Warren County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 12, 2015, 4:28 PM EDT for McKean County, Warren County, Pennsylvania. It was in force for 92 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2015, 4:28 PM EDT (20:28 UTC)
Expired
Jun 12, 2015, 6:00 PM EDT
In force
92 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties McKean County, PA, Warren County, PA

The radar

The Buffalo radar (KBUF), 125 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 5:00 PM EDTTSTM WND DMG3 Nnw Warren, PATREES AND WIRES DOWN ON DOUGHERTY RUN ROAD IN CONEWANGO TOWNSHIP
Jun 12, 5:12 PM EDTTSTM WND DMG4 W Sugar Grove, PATREES AND WIRES DOWN ON PINE RIDGE ROAD NEAR TRASK ROAD IN FARMINGTON TOWNSHIP
Jun 12, 5:30 PM EDTTSTM WND DMGLudlow, PATREES AND WIRES DOWN NEAR LUDLOW IN HAMILTON TOWNSHIP
Jun 12, 5:35 PM EDTTSTM WND DMGBradford, PATREES AND WIRES DOWN IN THE CITY OF BRADFORD
Jun 12, 5:40 PM EDTTSTM WND DMG4 S Sheffield, PATREES AND WIRES DOWN ON RTE 948 NEAR ROCKY BOTTOM LANE IN SHEFFIELD TOWNSHIP

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 2:54 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2015-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2015-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WUUS51 KCTP 122028
SVRCTP
PAC083-123-122200-
/O.NEW.KCTP.SV.W.0069.150612T2028Z-150612T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
428 PM EDT FRI JUN 12 2015

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTHWESTERN MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 600 PM EDT

* AT 427 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS OF 60 TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR RUSSELL TO NEAR GARLAND TO NEAR TITUSVILLE...
  AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BRADFORD...WARREN...CHAPMAN STATE PARK...GARLAND...GRAND VALLEY...
  KINZUA DAM...LOTTSVILLE...LUDLOW...MARSHBURG...RUSSELL...SCANDIA...
  SHEFFIELD...SOUTH WARREN...SPRING CREEK...WESTLINE...WETMORE...
  YOUNGSVILLE...CLARENDON...LEWIS RUN AND STARBRICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.

PREPARE FOR LARGE HAIL. STAY SAFE INDOORS. CONSIDER MOVING
AUTOMOBILES INTO A GARAGE.

&&

LAT...LON 4200 7852 4184 7867 4162 7896 4163 7961
      4186 7961 4200 7941
TIME...MOT...LOC 2027Z 271DEG 23KT 4198 7926 4186 7940 4172 7971 

$$

LAMBERT
1 follow-up statement
116 
WWUS51 KCTP 122102
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
502 PM EDT FRI JUN 12 2015

PAC083-123-122200-
/O.CON.KCTP.SV.W.0069.000000T0000Z-150612T2200Z/
WARREN PA-MCKEAN PA-
502 PM EDT FRI JUN 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WARREN AND NORTHWESTERN MCKEAN COUNTIES...

AT 459 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE 
WINDS OF UP TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM NEAR SCANDIA TO NEAR WARREN TO NEAR GRAND VALLEY... 
MOVING EAST AT 25 MPH. THE MOST INTENSE STORM IN THE LINE...WITH THE 
GREATEST SEVERE WEATHER THREAT...WAS NEAR GRAND VALLEY.
 
LOCATIONS IMPACTED INCLUDE... BRADFORD...WARREN...CHAPMAN STATE 
PARK...GARLAND...GRAND VALLEY... KINZUA 
DAM...LUDLOW...MARSHBURG...RUSSELL...SCANDIA...SHEFFIELD... SOUTH 
WARREN...WESTLINE...WETMORE...YOUNGSVILLE...CLARENDON...LEWIS 
RUN...STARBRICK...TIDIOUTE AND UNIVERSITY OF PITTSBURGH - BRADFORD.

LAT...LON 4200 7852 4184 7867 4162 7896 4163 7961
      4173 7961 4200 7913
TIME...MOT...LOC 2059Z 270DEG 23KT 4198 7902 4186 7916 4168 7949 

$$

LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:22 PM EDT, 6 minutes earlier.

Area forecast discussion, Jun 12, 4:22 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
422 PM EDT FRI JUN 12 2015

.SYNOPSIS...
A SUBTROPICAL RIDGE WILL REMAIN PARKED JUST OFF THE SOUTHEAST
COAST THROUGH THE NEXT WEEK. PENNSYLVANIA WILL REMAIN THE NORTHERN
PERIPHERY OF THIS UPPER RIDGE WITH A SURFACE FRONT OSCILLATING
OVER THE STATE. THIS WEATHER PATTERN WILL BRING WITH IT A CHANCE
OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MOST
DAYS DURING THE UPCOMING WEEKEND AND NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AIRMASS HAS BEEN PRIMED AND HAS BEGUN TO FIRE OFF SEVERAL AREAS OF
CONVECTION. BEST SFC BASED CAPE OF OVER 300O J/KG HAS BEEN
CONTAINED BY THE RELATIVELY WARM MID LEVELS WITH H7 TEMPS UNTIL
JUST RECENTLY.

WE/RE SEEING EXPLOSIVE UPDRAFT GROWTH NOW AND CONVERGING OUTFLOW
BOUNDARIES AND TERRAIN SHOULD CREATE AND ENHANCE NUMEROUS STRONG
PULSE TSRA/TRANSIENT MULTICELL CLUSTERS THERE AS DEEP LAYER SHEAR
IS RATHER WEAK WITH MEAN SWRLY FLOW UP THROUGH 700MB OF ONLY 15-20
KTS. THE MAIN SEVERE THREAT FOR THE NEXT SEVERAL HOURS WILL BE
HIGHLY LOCALIZED WET MICROBURTS FROM COLLAPSING ELEVATED HIGH REFL
CORES.

A MORE ORGANIZED...AND POTENTIALLY SVR...TSRA THREAT DEVELOPS THIS
EVENING ACROSS THE NW MTNS...AS SHORTWAVE APPROACHES FROM THE GRT
LKS...PUSHING A COLD FRONT TOWARD THE AREA. MODERATELY STRONG MID
LVL FLOW AND ASSOC SHEAR SHOULD SUPPORT AN ORGANIZED LINE OF
STRONG TSRA WORKING INTO THE NW MTNS THIS EVENING ALONG AXIS OF LL
JET AND PLUME OF ANOMALOUS PWATS/INSTABILITY.

HRRR APPEARS TO CAPTURE CONVECTION QUITE WELL OVER THE NEXT FEW
HOURS...BUT SEEMS LIKE IT WEAKENS THE LARGER TSRA LINE/LINEAR MCS
TOO QUICKLY EARLY THIS EVENING AS IT HEADS SE ACROSS THE HIGHER
TERRAIN OF NWRN PENN.

HAVE LEANED TWD HIGHER POPS THIS EVENING ACROSS THE NW HALF OF
THE CWA...WITH THE AFOREMENTIONED SCTD STRONG PULSE TSRA ACROSS
THE SCENT MTNS AND SUSQ VALLEY.

THE TSRA GRADUALLY WEAKEN TO MAINLY SHOWERS AFTER MIDNIGHT. PLENTY
OF RESIDUAL CLOUD COVER WILL KEEP IT QUITE WARM AND MUGGY /LIKELY THE
WARMEST NIGHT OF 2015 IN MANY PLACES/.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
DYING SFC COLD FRONT WILL SAG SOUTH ACROSS CENTRAL PA SATURDAY...
BRINGING A CHC OF LINGERING MAINLY MORNING SHRA...ESP ACROSS THE
SOUTHERN COUNTIES. WILL HAVE TO KEEP A CLOSE FOCUS ON FUTURE MODEL
RUNS FOR POP ADJUSTMENTS ACROSS THE LAURELS AND IMMEDIATE
VCNTY...AS THE MAIN PUSH OF MUCH DRIER PWAT AIR PUSHES ACROSS
NCENT AND NERN PENN DURING THE DAY...WHILE THE CFRONTAL BOUNDARY
HANGS UP ACROSS SWRN PENN.

CONSALL OUTPUT SUPPORTS MAX TEMPS FROM THE M70S NW MTNS TO M80S
SE.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
LITTLE CHANGE TO THE EXTENDED FORECAST TODAY AS THE PROVERBIAL
RING OF FIRE ON THE PERIPHERY OF THE LARGE SOUTHEAST CONUS UPPER
RIDGE WILL BE SITUATED ACROSS CENTRAL PA FROM MUCH OF THE
UPCOMING WEEKEND THROUGH MID WEEK. A WEAK FRONTAL SYSTEM MAY
PROVIDE SOME DRYING AND BY LATE IN THE WEEK...BUT WITH ONLY A
1020MB SFC HIGH PROGGED TO CROSS THE NORTHERN GLAKES
REGION...PERSISTENCE FORECAST IS LIKELY THE BEST ONE WITH ABOVE
CLIMATOLOGICAL POPS INDICATED THROUGH THE END OF THE COMING WEEK.

AT OR ABOVE AVERAGE NORMAL MAX TEMPS ARE EXPECTED IN THIS
PATTERN...AS WELL AS ABOVE NORMAL MIN TEMPS BASED ON WELL ABOVE
NORMAL PW. SENSIBLE WEATHER WILL BE QUITE SUMMERLIKE...WITH VERY
WARM AND HUMID CONDITIONS AND DAILY CHANCES OF MAINLY DIURNAL
CONVECTION. BEST CHC FOR MORE WIDESPREAD CONVECTION WILL BE
TUESDAY AFTERNOON AND THURSDAY AFTERNOON WITH STRONG 5H TROFS
FLATTENING AND ULTIMATELY DISPLACING THE SPRAWLING SOUTHEAST
UNITED STATES UPPER RIDGE OFFSHORE BY LATE IN THE WEEK.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AREAS OF 5-6SM VSBYS IN HAZE WILL PERSIST ACROSS MAINLY THE LOWER
SUSQ VALLEY LATE TODAY/EARLY TONIGHT. OTHERWISE...EXPECT VFR
CONDITIONS TO PREVAIL IN MOST LOCATIONS FOR MAJORITY OF THE TIME
THROUGH DUSK.

ISOLATED/SCATTERED STRONG PULSE TSTMS WILL CONTINUE TO DEVELOP
DURING THE LATE DAY/EARLY EVENING HOURS ACROSS THE SUSQ VALLEY
AND PTS JUST WEST.

KBFD WILL STAND THE HIGHEST LIKELIHOOD OF SEEING TSRA IMPACTS
OVER THE NEXT SEVERAL HOURS...FOLLOWED BY LESSER CHCS AT
KMDT...KLNS AND KIPT.

KUNV...KAOO AND KJST WILL SEE VERY LITTLE CHC OF ANY RESTRICTIONS
THROUGH 23-00Z SAT.

LATER THIS EVENING...CONDITIONS WILL DETERIORATE ACROSS CENTRAL PA
AIRFIELDS AS THE ANTICIPATED SQUALL LINE MOVES SE...THEN WEAKENS
BY MIDNIGHT HEADING TWD THE LOWER SUSQ VALLEY.

LOCALIZED IFR TO LIFR IN FOG IS LIKELY ACROSS THE REGION EARLY
SATURDAY.

OUTLOOK...

SAT...ISOLD MVFR IMPACTS POSS FROM SHRA/TSRA...MAINLY SOUTHWEST
THIRD OF PENN.

SUN...NO SIG WX EXPECTED.

MON...PM TSRA IMPACTS POSSIBLE...MAINLY W MTNS.

TUE AND WED...PM TSRA IMPACTS POSSIBLE...MAINLY SOUTH.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT
LONG TERM...DEVOIR
AVIATION...LAMBERT
Hazardous weather outlook, Jun 12, 2:57 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
257 PM EDT FRI JUN 12 2015

PAZ018-019-024>028-033>036-042-045-046-049>053-056>059-063>066-
131900-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
257 PM EDT FRI JUN 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-037-131900-
WARREN-MCKEAN-POTTER-TIOGA-
257 PM EDT FRI JUN 12 2015

...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A COLD FRONT APPROACHING FROM THE GREAT LAKES WILL PRODUCE
THUNDERSTORMS ACROSS MUCH OF THE AREA THIS EVENING. THERE IS A
SLIGHT CHANCE THAT SOME OF THESE STORMS COULD PRODUCE DAMAGING
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ010>012-017-041-131900-
ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN LYCOMING-
257 PM EDT FRI JUN 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT APPROACHING FROM THE GREAT LAKES WILL PRODUCE
THUNDERSTORMS ACROSS MUCH OF THE AREA THIS EVENING. THERE IS A
SLIGHT CHANCE THAT SOME OF THESE STORMS COULD PRODUCE DAMAGING
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 12, 12:15 PM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1215 PM EDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     1 E DALMATIA            40.65N  76.88W
06/11/2015                   NORTHUMBERLAND     PA   EMERGENCY MNGR

            TREE DOWN IN LOWER MAHANOY TOWNSHIP

&&

EVENT NUMBER CTP1500128

HAGNER
Special weather statement, Jun 12, 2:56 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
256 PM EDT FRI JUN 12 2015

PAZ036-122000-
FRANKLIN PA-
256 PM EDT FRI JUN 12 2015

...STRONG THUNDERSTORMS WILL AFFECT FRANKLIN COUNTY UNTIL 400 PM
EDT...

AT 253 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR WILLOW HILL TO NEAR FORT LOUDON...AND MOVING
EAST AT 25 MPH.

WIND GUSTS BETWEEN 40 AND 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  UPPER STRASBURG AROUND 300 PM EDT.
  ROXBURY AROUND 305 PM EDT.
  MARION AROUND 315 PM EDT.
  SHIPPENSBURG AROUND 320 PM EDT.
  CHAMBERSBURG AROUND 330 PM EDT.
  GUILFORD AND SCOTLAND AROUND 335 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ORRSTOWN AND
WILLIAMSON.

THIS INCLUDES INTERSTATE 81 FROM MILE MARKERS 10 TO 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT OUT
ON A LAKE DURING A THUNDERSTORM.

&&

LAT...LON 3985 7797 4011 7779 4014 7759 4013 7759
      4013 7757 4010 7756 4009 7755 4007 7754
      4007 7753 4005 7753 3999 7748 3986 7754
TIME...MOT...LOC 1853Z 262DEG 20KT 4010 7774 3989 7789

LAMBERT
Special weather statement, Jun 12, 3:35 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
335 PM EDT FRI JUN 12 2015

PAZ066-122015-
LANCASTER PA-
335 PM EDT FRI JUN 12 2015

...THUNDERSTORMS WILL AFFECT LANCASTER COUNTY UNTIL 415 PM EDT...

AT 335 PM EDT...DOPPLER RADAR INDICATED TWO THUNDERSTORMS ALONG A
LINE EXTENDING FROM REAMSTOWN TO NEAR NEW HOLLAND...AND MOVING
NORTHEAST AT 30 MPH.

40 TO 50 MPH MPH WIND GUSTS AND PEA SIZE HAIL WILL BE POSSIBLE WITH
THESE THUNDERSTORMS. TORRENTIAL RAINFALL IS ALSO POSSIBLE.

THE TORRENTIAL RAINFALL WILL BE NEAR...
  ADAMSTOWN AROUND 340 PM EDT.
  CHURCHTOWN AROUND 345 PM EDT.

OTHER LOCATIONS IMPACTED BY THE TORRENTIAL RAINFALL INCLUDE BLUE
BALL...BOWMANSVILLE...FARMERSVILLE...FIVEPOINTVILLE AND GOODVILLE.

THIS INCLUDES THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 280 TO 295.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4011 7594 4006 7593 3999 7606 4008 7619
      4022 7622 4030 7613 4014 7588
TIME...MOT...LOC 1935Z 220DEG 26KT 4022 7611 4011 7605

LAMBERT
Special weather statement, Jun 12, 3:43 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
343 PM EDT FRI JUN 12 2015

PAZ036-057-063>065-122045-
CUMBERLAND PA-YORK PA-FRANKLIN PA-DAUPHIN PA-ADAMS PA-
343 PM EDT FRI JUN 12 2015

...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...YORK...FRANKLIN...
DAUPHIN...AND ADAMS COUNTIES UNTIL 445 PM EDT...

AT 343 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR NEWVILLE TO NEAR MONT ALTO TO NEAR
HAGERSTOWN...AND MOVING EAST AT 25 MPH.

30 TO 40 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  NEWVILLE AND BLOSERVILLE AROUND 350 PM EDT.
  PLAINFIELD AROUND 355 PM EDT.
  CASHTOWN...CARLISLE AND ORRTANNA AROUND 405 PM EDT.
  BOILING SPRINGS...SCHLUSSER AND ROUZERVILLE AROUND 410 PM EDT.
  WAYNE HEIGHTS AROUND 415 PM EDT.
  GETTYSBURG AROUND 420 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ABBOTTSTOWN...
ARENDTSVILLE...BENDERSVILLE...BIGLERVILLE AND CAPITAL CITY AIRPORT.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 213 TO 250.
 INTERSTATE 81 FROM MILE MARKERS 27 TO 79.
 INTERSTATE 83 FROM MILE MARKERS 30 TO 50.
 INTERSTATE 283 FROM MILE MARKERS 0 TO 2.

LAT...LON 3985 7759 4023 7740 4038 7664 3993 7685
      3972 7708 3972 7773
TIME...MOT...LOC 1943Z 261DEG 22KT 4017 7737 3986 7752 3965 7775

GRUMM
Special weather statement, Jun 12, 3:47 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
347 PM EDT FRI JUN 12 2015

PAZ028-049-050-122015-
UNION PA-JUNIATA PA-SNYDER PA-
347 PM EDT FRI JUN 12 2015

...A STRONG THUNDERSTORM WILL AFFECT UNION...JUNIATA...AND SNYDER
COUNTIES UNTIL 415 PM EDT...

AT 346 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BEAVER SPRINGS...MOVING EAST AT 20 MPH.

40 MPH WIND GUSTS AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BEAVER SPRINGS AROUND 350 PM EDT.
  TROXELVILLE AROUND 355 PM EDT.
  RICHFIELD AROUND 405 PM EDT.
  PAXTONVILLE...TYRONE AND PENNS CREEK AROUND 410 PM EDT.
  FREMONT...MIDDLEBURG AND MOUNT PLEASANT MILLS AROUND 415 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BEAVERTOWN...FREEBURG
AND NEW BERLIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4063 7695 4062 7696 4065 7734 4084 7734
      4089 7690 4067 7690
TIME...MOT...LOC 1946Z 269DEG 19KT 4075 7724

GRUMM
Special weather statement, Jun 12, 4:02 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
402 PM EDT FRI JUN 12 2015

PAZ004-005-010-122045-
WARREN PA-MCKEAN PA-ELK PA-
402 PM EDT FRI JUN 12 2015

...STRONG THUNDERSTORMS WILL AFFECT WARREN...MCKEAN...AND ELK
COUNTIES UNTIL 445 PM EDT...

AT 401 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR FREDONIA TO NEAR LOTTSVILLE TO NEAR
CANADOHTA LAKE...AND MOVING EAST AT 50 MPH.

50 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  LOTTSVILLE AROUND 405 PM EDT.
  SPRING CREEK AROUND 415 PM EDT.
  RUSSELL...GRAND VALLEY AND GARLAND AROUND 420 PM EDT.
  SCANDIA AND SOUTH WARREN AROUND 425 PM EDT.
  KINZUA DAM AROUND 430 PM EDT.
  CHAPMAN STATE PARK AROUND 440 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BEAR LAKE...
CLARENDON...ELDRED...LEWIS RUN AND MOUNT JEWETT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4200 7822 4175 7828 4147 7878 4152 7896
      4162 7896 4163 7933 4171 7961 4196 7961
      4200 7954
TIME...MOT...LOC 2001Z 286DEG 45KT 4233 7938 4202 7944 4183 7978

GRUMM

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:07 PM EDTSevere Thunderstorm WarningCTPColumbia, Schuylkill53 min
Jun 11, 8:49 PM EDTAreal Flood AdvisoryCTPColumbia, Northumberland, Schuylkill, Snyder71 min
Jun 11, 9:38 PM EDTSpecial Weather StatementCTPSchuylkill37 min
Jun 12, 2:56 PM EDTSpecial Weather StatementCTPFranklin64 min
Jun 12, 3:35 PM EDTSpecial Weather StatementCTPLancaster40 min
Jun 12, 3:43 PM EDTSpecial Weather StatementCTPAdams, Cumberland62 min
Jun 12, 3:47 PM EDTSpecial Weather StatementCTPSnyder28 min
Jun 12, 4:02 PM EDTSpecial Weather StatementCTPMcKean, Warren43 min
Jun 12, 4:12 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Northumberland, Schuylkill, Snyder45 min
Jun 12, 4:40 PM EDTSpecial Weather StatementCTPLancaster50 min
Jun 12, 5:36 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk, McKean, Potter69 min
Jun 12, 6:32 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Cameron, Centre, Clearfield, Clinton and 1 more73 min
Jun 12, 6:40 PM EDTSevere Thunderstorm WarningCTPCameron, Clinton, Lycoming, Potter, Tioga80 min
Jun 12, 7:02 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Huntingdon73 min
Jun 12, 7:42 PM EDTSevere Thunderstorm WarningCTPBlair, Centre, Clearfield, Clinton, Huntingdon, Juniata and 4 more63 min
Jun 12, 7:52 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Huntingdon, Somerset53 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.